Alert archive / North Carolina / Tornado Warnings in 2024
Tornado Warning 4, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Jan 9, 2024, 4:21 PM EST for Brunswick County, New Hanover County, North Carolina. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 9, 2024, 4:21 PM EST (21:21 UTC)
- Expired
- Jan 9, 2024, 4:45 PM EST
- In force
- 24 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Brunswick County, NC, New Hanover County, NC
The radar
The Wilmington radar (KLTX), 44 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 4:22 PM EST | TSTM WND GST 65 | 1 Se Bald Head Island, NC | Residential weather station recorded a 65 mph wind gust in Bald Head Island. Time estimated by radar. |
| Jan 9, 4:39 PM EST | HAIL 1 | 2 Ssw Carolina Beach, NC | Quarter-sized hail reported near Spot Lane in Carolina Beach. Time estimated via radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 9, 1:46 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
581
WFUS52 KILM 092121
TORILM
NCC019-129-092145-
/O.NEW.KILM.TO.W.0004.240109T2121Z-240109T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
421 PM EST Tue Jan 9 2024
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
South central New Hanover County in southeastern North Carolina...
Southeastern Brunswick County in southeastern North Carolina...
* Until 445 PM EST.
* At 420 PM EST, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Bald Head Island, moving northeast at
70 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Bald Head Island around 425 PM EST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3407 7788 3397 7791 3392 7794 3391 7795
3388 7796 3384 7796 3384 7797 3386 7801
3388 7800 3387 7802 3389 7802 3390 7805
TIME...MOT...LOC 2120Z 215DEG 59KT 3375 7798
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
212 follow-up statements
130
WWUS52 KILM 092129
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
429 PM EST Tue Jan 9 2024
NCC019-129-092145-
/O.CON.KILM.TO.W.0004.000000T0000Z-240109T2145Z/
New Hanover NC-Brunswick NC-
429 PM EST Tue Jan 9 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EST FOR SOUTH
CENTRAL NEW HANOVER AND SOUTHEASTERN BRUNSWICK COUNTIES...
At 428 PM EST, a severe thunderstorm capable of producing a tornado
was located near Bald Head Island, moving northeast at 70 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central New Hanover and southeastern Brunswick Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3407 7788 3397 7791 3392 7794 3391 7795
3388 7796 3384 7796 3384 7797 3386 7801
3388 7800 3387 7802 3389 7802 3390 7805
TIME...MOT...LOC 2128Z 215DEG 59KT 3387 7788
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
21245
WWUS52 KILM 092135
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
435 PM EST Tue Jan 9 2024
NCC019-129-092145-
/O.EXP.KILM.TO.W.0004.000000T0000Z-240109T2145Z/
New Hanover NC-Brunswick NC-
435 PM EST Tue Jan 9 2024
...THE TORNADO WARNING FOR SOUTH CENTRAL NEW HANOVER AND SOUTHEASTERN
BRUNSWICK COUNTIES WILL EXPIRE AT 445 PM EST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However, heavy
rain is still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM EST for southeastern
North Carolina.
Remember, a Severe Thunderstorm Warning still remains in effect for
southeastern Brunswick County and southern New Hanover County.
LAT...LON 3407 7788 3397 7791 3392 7794 3391 7795
3388 7796 3384 7796 3384 7797 3386 7801
3388 7800 3387 7802 3389 7802 3390 7805
TIME...MOT...LOC 2135Z 215DEG 59KT 3396 7781
$$
21What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Jan 9, 4:04 PM EST, 17 minutes earlier.
Area forecast discussion, Jan 9, 4:04 PM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
404 PM EST Tue Jan 9 2024
.SYNOPSIS...
A strong storm system will move offshore later tonight. High
pressure will build in through early Friday followed by another
significant storm system for the weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Event is unfolding as expected. Massive negatively tilted trough
aloft continues to push through, aided by the upper low that is
slowly moving into the Great Lakes region. Cold front is now heading
into the Pee Dee region as of this typing (just after 3 PM EST).
Main QLCS to the west is also fast approaching, but has started to
break apart, which is quite common in events like these. This does
NOT change the threat though. Do not let down your guard.
Another relatively new development are the storms offshore that are
now coming onshore. They have found the significant shear and
helicity, and a gradient of SBCAPE is building in. These are where
the intense supercells are spawning, and this is where the main
focus will be over the next few hours at least. Coastal communities
especially DO NOT need to let their guard down. Make sure you can
receive these warnings. Find your safe space immediately when a
Tornado Warning is issued. Lowest interior room is best, such as a
downstairs bathroom or closet. Stay away from windows. Bring some
couch cushions with you to give you some extra protection. Wear
close toed shoes to protect your feet from debris.
Main QLCS should be pushing offshore by 9-10 PM this evening. Winds
will remain elevated overnight, and the Wind Advisory for inland
areas has been extended until 6 AM EST Wednesday morning. Lows
tonight in the upper 30s to low 40s.
Wednesday will gradually clear, but remain blustery all day. Back to
sunshine, highs in the low 50s, and gusts up to 30 mph, especially
in the earlier portion of the day.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Generally expect a westerly flow at the mid levels through the
period until late when a trough drops into the mid Mississippi
Valley. This system appears somewhat similar to the current one
although the moisture fields are not as impressive. The wind
fields are quite impressive however and SPC has the area
mentioned in the extended outlook. Overall there was little
change to the pops for Friday into Saturday which range from
chance to categorical. Temperatures will be seasonal early on
warming up considerably ahead of the system Friday.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Confidence is a bit lower than usual for the extended
period as there could be a broad baroclinic zone setting up just
offshore. The ECMWF however presents a more progressive system. Pops
remain in the forecast for early Monday through late Tuesday but
will probably need to be fine tuned in time. Temperatures are
seasonable early on but may take a dive in the wake of the system.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
Mostly MVFR ceilings and stout ESE winds to open the 18Z TAF
period. Consistent winds at 25-30 kts with gusts up to 45-49 kts
have been recorded across the board, and gusts up to 60 kts are
possible at times, particularly with strong storms. LLWS is the
strongest it has been at quite some time, to the tune of
020/18065KT or there about. MVFR to IFR ceilings continue
through much of this evening as the squall line moves through.
Flight categories very gradually improve during the late evening
and overnight hours in a west-to-east fashion. VFR takes over
through the rest of the period. Wind shear will continue, but at
slower speeds.
Extended Outlook...VFR through the remainder of the workweek.
The next strong low pressure system will affect the region late
Friday night through Saturday with flight restrictions
expected.
&&
.MARINE...
Through Wednesday...
Storm Warning conditions to persist until the
line of storms moves well offshore of the coastal waters tonight.
Storm conditions will drop back to Gale conditions for the remainder
of the overnight. Short period seas at 10-16ft ongoing through
tonight, with a few 18-20ft waves out there 20nm from shore. Gale-
force winds early Wednesday will be quickly weakening during the
day, with winds dropping below 25 kt before sundown. Seas in turn
will also be improving throughout the day, starting at 7-12 ft
Wednesday morning and lowering to 5-7 ft by evening hours, with
dominant period of 10 sec from the south.
Wednesday Night through Sunday...
The current small craft advisory should be all but gone at
the beginning of the period (Wednesday evening) with a westerly flow
of 15-20 knots in place. Speeds decrease further into Thursday
basically going light and variable. By Friday and into the weekend
yet another dynamic system affects the area with headlines almost a
given. Significant seas will drop to 2-3 feet by later Thursday into
early Friday ramping up quickly with the next storm system for the
weekend.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Wind Advisory until 6 AM EST Wednesday for SCZ017-023-024-032-
033-039-055-058-059.
High Wind Warning until 10 PM EST this evening for SCZ054-056.
High Surf Advisory until 7 AM EST Wednesday for SCZ054-056.
NC...Wind Advisory until 6 AM EST Wednesday for NCZ087-096-099-105-
107-109.
High Wind Warning until 10 PM EST this evening for NCZ106-108-
110.
High Surf Advisory until 7 AM EST Wednesday for NCZ106-108-110.
Coastal Flood Advisory until 11 PM EST this evening for NCZ107.
MARINE...Storm Warning until midnight EST tonight for AMZ250-252-254-
256.
&&
SYNOPSIS...ILM/DCH
NEAR TERM...IGB
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...IGB
MARINE...SHK/IGBHazardous weather outlook, Jan 9, 2:16 PM EST, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 216 PM EST Tue Jan 9 2024 AMZ250-252-101930- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 216 PM EST Tue Jan 9 2024 ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... ...STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gale conditions to persist later tonight into Wednesday followed by downgrade to Small Craft Advisory conditions later Wednesday into early Thursday. A line of strong to severe thunderstorms (that may contain very little lightning) will move off the mainland late this afternoon and evening. They will have the potential to spawn isolated waterspouts. Late Friday into Saturday: Strong low pressure will affect the area with SCA conditions, along with the possibility of Gales. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. AMZ254-256-101930- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 216 PM EST Tue Jan 9 2024 ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... ...STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gale conditions to persist later tonight into Wed followed by downgrade to Small Craft Advisory conditions later Wed into early Thu. A line of strong to severe thunderstorms (that may contain very little lightning) will move off the mainland late this afternoon and evening. They will have the potential to spawn isolated waterspouts. Late Friday into Saturday: Strong low pressure will affect the area with SCA conditions, along with the possibility of Gales. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ106-108-110-101930- Coastal Pender-Coastal New Hanover-Coastal Brunswick- 216 PM EST Tue Jan 9 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. High Surf Advisory. High Wind Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. A line of strong to severe thunderstorms (that may contain very little lightning) will move across the area this afternoon and early evening. They will cause fairly widespread straight line wind damage and may spawn isolated tornadoes. Late Friday into Saturday: Strong low pressure may affect the area with heavy rainfall and strong gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. SCZ054-056-101930- Coastal Horry-Coastal Georgetown- 216 PM EST Tue Jan 9 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. High Surf Advisory. High Wind Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. A line of strong to severe thunderstorms (that may contain very little lightning) will move across the area this afternoon and early evening. They will cause fairly widespread straight line wind damage and may spawn isolated tornadoes. Late Friday into Saturday: Strong low pressure may affect the area with heavy rainfall and strong gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ107-101930- Inland New Hanover- 216 PM EST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A line of strong to severe thunderstorms (that may contain very little lightning) will move across the area this afternoon and early evening. They will cause fairly widespread straight line wind damage and may spawn isolated tornadoes. Above-normal tides and runoff from the heavy rainfall could produce minor coastal flooding along the lower Cape Fear River during both high tides Tue which may continue into Wed. Late Friday into Saturday: Strong low pressure may affect the area with heavy rainfall and strong gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. SCZ017-023-024-032-033-039-055-058-059-101930- Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg- Inland Georgetown-Central Horry-Northern Horry- 216 PM EST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... ...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-101930- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick- 216 PM EST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... ...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IGB
In the hours before
Special weather statement, Jan 9, 12:15 PM EST, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1215 PM EST Tue Jan 9 2024
NCZ087-096-091730-
Robeson NC-Bladen NC-
1215 PM EST Tue Jan 9 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BLADEN AND
NORTHEASTERN ROBESON COUNTIES THROUGH 1230 PM EST...
At 1215 PM EST, Doppler radar was tracking a strong thunderstorm over
Hestertown, or near Lumberton, moving northeast at 100 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lumberton, St. Pauls, Smiths, Rex, Howellsville, Tolarsville, Duart,
Ammon, Hestertown, Robeson Community College, Tobermory, Barker Ten
Mile, White Oak, Jerome, Parkton, Rennert, Tar Heel, Raynham, and
Southeastern Regional Medical Center.
This includes Interstate 95 in North Carolina between mile markers 9
and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3490 7894 3484 7890 3485 7880 3485 7849
3448 7901 3458 7921 3495 7903
TIME...MOT...LOC 1715Z 216DEG 85KT 3460 7904
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
21Local storm report, Jan 9, 12:27 PM EST, 3 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
1227 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 AM Non-Tstm Wnd Dmg 1 W Lake City 33.87N 79.77W
01/09/2024 Florence SC County Official
Downed tree on Deep River St near Moore St. Time
provided was time of report.
&&
Event Number ILM2400001
RJBLocal storm report, Jan 9, 3:13 PM EST, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
313 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM Tstm Wnd Dmg 5 SSW Elizabethtown 34.56N 78.63W
01/09/2024 Bladen NC Emergency Mngr
Tree down along Mercer Mill Brown Marsh Rd.
&&
Event Number ILM2400002
ABWLocal storm report, Jan 9, 3:22 PM EST, 59 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
322 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM Waterspout 4 SW North Myrtle Beach 33.79N 78.73W
01/09/2024 Horry SC Trained Spotter
Waterspout observed offshore of Windy Hill Beach.
&&
Event Number ILM2400003
ABWLocal storm report, Jan 9, 3:28 PM EST, 53 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
328 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM Tstm Wnd Dmg 7 ENE Elizabethtown 34.65N 78.49W
01/09/2024 Bladen NC Emergency Mngr
Power line down along Hope Drive near intersection with
White Lake Drive.
&&
Event Number ILM2400004
ABWLocal storm report, Jan 9, 3:59 PM EST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
359 PM EST Tue Jan 09 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM Non-Tstm Wnd Dmg 5 ESE Elizabethtown 34.58N 78.53W
01/09/2024 Bladen NC Emergency Mngr
Tree down along NC-87 near East Bladen High School.
&&
Event Number ILM2400005
ABWThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 8:19 PM EST | River Flood Warning | ILM | Robeson | 21 days |
| Jan 9, 12:15 PM EST | Special Weather Statement | ILM | Robeson | 15 min |
| Jan 9, 1:55 PM EST | Severe Thunderstorm Warning | ILM | Columbus | 50 min |
| Jan 9, 1:58 PM EST | Special Marine Warning | ILM | 62 min | |
| Jan 9, 2:49 PM EST | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 41 min |
| Jan 9, 2:52 PM EST | Special Marine Warning | ILM | 38 min | |
| Jan 9, 2:55 PM EST | Special Marine Warning | ILM | 65 min | |
| Jan 9, 2:58 PM EST | Tornado Warning | ILM | Brunswick, Columbus | 47 min |
| Jan 9, 3:00 PM EST | Special Marine Warning | ILM | 60 min | |
| Jan 9, 3:11 PM EST | Coastal Flood Advisory | ILM | New Hanover | 8 hr |
| Jan 9, 3:34 PM EST | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, Pender | 56 min |
| Jan 9, 3:41 PM EST | Severe Thunderstorm Warning | ILM | Robeson | 49 min |
| Jan 9, 3:59 PM EST | Tornado Warning | ILM | Bladen, Robeson | 16 min |
| Jan 9, 4:01 PM EST | Special Marine Warning | ILM | 89 min | |
| Jan 9, 4:15 PM EST | Severe Thunderstorm Warning | ILM | Brunswick, New Hanover | 30 min |
| Jan 9, 4:32 PM EST | Severe Thunderstorm Warning | ILM | Pender | 16 min |
| Jan 9, 4:39 PM EST | Severe Thunderstorm Warning | ILM | New Hanover, Pender | 40 min |
| Jan 9, 4:59 PM EST | Severe Thunderstorm Warning | ILM | Robeson | 61 min |
| Jan 9, 5:06 PM EST | Tornado Warning | ILM | Pender | 12 min |
| Jan 9, 5:09 PM EST | Severe Thunderstorm Warning | ILM | Brunswick, New Hanover | 51 min |
| Jan 9, 5:26 PM EST | Special Marine Warning | ILM | 64 min | |
| Jan 9, 5:30 PM EST | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 13 min |
| Jan 9, 5:34 PM EST | Tornado Warning | ILM | Brunswick, New Hanover | 15 min |
| Jan 9, 5:45 PM EST | Special Marine Warning | ILM | 45 min | |
| Jan 9, 5:45 PM EST | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 60 min |
| Jan 9, 5:59 PM EST | Severe Thunderstorm Warning | ILM | New Hanover, Pender | 31 min |
| Jan 9, 6:12 PM EST | Tornado Warning | ILM | Pender | 18 min |
| Jan 9, 6:23 PM EST | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, Pender | 22 min |
| Jan 9, 6:30 PM EST | Special Marine Warning | ILM | 60 min | |
| Jan 9, 6:43 PM EST | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender | 77 min |
Nearby
Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.